Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Wasting early in treatment
Nov 11, 2008

My significant other and I have been recently diagnosed with HIV. I have a CD4 of 530 and he has a CD4 of 200. He, moreso than I, is having a hard problem gaining weight and his face is started to look sunken. Is this because of the recent start of his ATRIPLA meds? The reason I ask is I was told by my Infectious Disease specialist that ATRIPLA doesn't cause the "wasting" effect that the earlier Meds did.

Thank you for your help.

Response from Dr. Pierone

Hello and thanks for posting.

Clearly, Atripla causes less facial wasting than older NRTI-based regimens. However, it would be overstating things to suggest that Atripla does not cause facial lipoatrophy or wasting.

There are also a number of reasons why people cannot gain weight and it may turn out that with time he is able to gain weight and restore his normal appearance. Sometimes stress and anxiety inhibit weight gain. Another potential explanation might be medication-related nausea or loss of appetite. If things do not start improving for your partner then further evaluation is in order as well as potentially some adjustment of the medications.

I hope this information helps and best of luck!



Previous
medication for facial wasting
Next
The best filler solution

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement